Flood, Walker
- When
- December 9, 8:00 AM EST to 10:00 AM EST
- Where
- Walker forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 34.736, -85.301 (the zone’s center; the record gives no point)
The Walker County Emergency Management Director reported that persistent heavy rain had resulted in the flooding of several roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FFC wrote it up.
The Walker County Emergency Management Director reported that persistent heavy rain had resulted in the flooding of several roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Dec 9, 5:30 AM EST, 2 hours 30 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 530 AM EST THU DEC 9 2004 .SHORT TERM... FORECAST CHALLENGES ABOUND THIS PERIOD AS HEAVY RAIN EVENT DEVELOPING ACROSS NORTH GEORGIA...CHANCE OF STRONG THUNDERSTORMS MOVING INTO WEST CENTRAL GEORGIA BY LATE THIS MORNING AND INTO PORTIONS OF EAST GEORGIA BY THIS AFTERNOON...MAX TEMPERATURES OVER NORTHEAST GEORGIA WILL DEPEND ON HOW LONG IN SITU WEDGE LASTS OVER THE AREA. CURRENT RADAR LOOP SHOWING SHOWERS AND ISOLATED THUNDERSTORMS EXTEND FROM NORTHWEST GEORGIA BACK INTO MISSISSIPPI. SHOWERS WILL CONTINUE TO MOVE ACROSS NORTH GEORGIA...PARTICULARLY NORTHWEST GEORGIA THROUGH THIS EVENING AS WARM FRONT MOVES INTO NORTH GEORGIA THIS MORNING AND SURFACE LOW DEVELOPING OVER LOUISIANA MOVES ACROSS NORTHEAST ALABAMA/NORTHWEST GEORGIA EARLY THIS AFTERNOON. GFS INITIALIZED DEVELOPING LOW BEST...AND WILL LEAN TOWARD GFS SOLUTION FOR HEAVY RAIN...THUNDER CHANCES. WILL CONTINUE FLOOD WATCH NORTH OF A CARROLLTON TO ATLANTA TO CLEVELAND LINE AS ALL MODELS PAINT SWATH OF 1 TO 2 INCHES OF RAIN ACROSS AREA. NEXT CHALLENGE IS TIMING/EXTEND OF THUNDER ACROSS CENTRAL GEORGIA. GFS INDICATING SQUALL LINE MOVING WEST GEORGIA...SOUTH OF ATLANTA METROPOLITAN AREA...BY LATE THIS MORNING. LOW LEVEL JET MOVING ACROSS CENTRAL GEORGIA WILL POSE THREAT OF STRONG WINDS ALONG LINE OF STORMS FROM COLUMBUS TO MACON AREA THROUGH THE AFTERNOON HOURS. COLD FRONT WILL PUSH THROUGH FORECAST AREA OVERNIGHT AS UPPER LEVEL TROUGH SWINGS ACROSS THE OHIO VALLEY BY FRIDAY AFTERNOON. DEEP NORTHWEST FLOW BEHIND THE FRONT WILL PUMP COLD AIR INTO NORTH GEORGIA ON FRIDAY. MODELS CONTINUE TO INDICATE SLIGHT CHANCE OF SNOW SHOWERS IN HIGHER ELEVATIONS OF NORTHEAST GEORGIA FRIDAY NIGHT INTO SATURDAY MORNING. .LONG TERM... COLD AIR ADVECTION CONTINUES SATURDAY AS UPPER LEVEL TROUGH OVER THE CAROLINAS. WILL INCREASE CLOUDS FOR SATURDAY AS GFS INDICATING STRATO CU DEVELOPMENT. NO OTHER CHANGES PLANNED FOR LONG TERM. && .AVIATION...RAIN AND A FEW THUNDERSTORMS DEVELOPING EASTWARD ACROSS GA TODAY. THIS SHOULD KEEP CEILINGS MOSTLY MVFR...WITH IFR IN RAIN AREAS. VISIBILITY BELOW 3SM IN RAIN AREAS...OTHERWISE UNRESTRICTED. WINDS BECOMING SOUTHWEST 10 TO 15 MPH TODAY. STRONGER WINDS POSSIBLE IN VICINITY OF THUNDERSTORMS AS 850 MB JET MOVES ACROSS THE STATE TODAY. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 65 51 56 38 / 99 40 20 00 ATHENS 63 52 60 40 / 99 40 20 00 GAINESVILLE 62 50 56 37 / 99 40 20 10 ROME 64 49 55 38 / 99 20 20 00 COLUMBUS 74 55 61 40 / 99 40 20 00 MACON 76 57 62 39 / 99 70 20 00 && .FFC WATCHES/WARNINGS/ADVISORIES...FLOOD WATCH NORTH GA TODAY. && 12
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 700 AM EST THU DEC 9 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091700- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY... .SYNOPSIS... LOW PRESSURE WAS DEVELOPING OVER SOUTHERN LOUISIANA THIS MORNING...WITH A WARM FRONT EXTENDING FROM THE LOW EASTWARD THROUGH CENTRAL GEORGIA. THE LOW WILL PULL NORTHEAST TODAY AND THE WARM FRONT WILL MOVE NORTHWARD ACROSS THE STATE. THIS WILL CONTINUE TO BRING MOIST AIR OVER THE AREA...AND RAIN AND A FEW THUNDERSTORMS WILL DEVELOP EASTWARD ACROSS GEORGIA. .PRIMARY HAZARD... THE PRIMARY HAZARD WILL BE LIGHTNING AND STRONG WINDS. ALSO...HEAVY RAIN IS POSSIBLE WITH THE POTENTIAL TO CAUSE SOME LOCAL FLOODING. .DISCUSSION...RAIN AND A FEW THUNDERSTORMS WILL SPREAD ACROSS GEORGIA TODAY AS THE UPPER LOW PULLS TO THE NORTHEAST. THE AIR MASS OVER GEORGIA WILL CONTINUE TO DESTABILIZE AS STRONG SOUTHERLY WINDS BRING MOIST AIR ACROSS THE AREA. LIFTED INDEX VALUES SHOULD RANGE BETWEEN MINUS 1 AND MINUS 2 TODAY. CAPES SHOULD BE NEAR 1000 OR BELOW. THESE VALUES COMBINED WITH STRONG MID LEVEL WINDS COULD PRODUCE ISOLATED SEVERE THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MONITOR WEATHER INFORMATION FOR POSSIBLE ACTIVATION THIS AFTERNOON. .DAY TWO THROUGH DAY SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED. && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 559 AM EST THU DEC 9 2004 GAZ021-032-033-091145- 559 AM EST THU DEC 9 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN COBB...CHEROKEE AND NORTH FULTON COUNTIES UNTIL 645 AM EST... AT 553 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER ROSWELL...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL PRODUCE WINDS TO 50 MPH AND HAIL TO LESS THAN THE SIZE OF DIMES. EXPECT HEAVY RAIN TO ONE INCH AS WELL. NOEL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 642 AM EST THU DEC 9 2004 GAZ007-013-091215- 642 AM EST THU DEC 9 2004 ...SIGNIFICANT WEATHER ALERT FOR PEA-SIZE HAIL AND 40 TO 50 MPH WINDS IN PICKENS AND GILMER COUNTIES UNTIL 715 AM EST... AT 636 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER WHITESTONE...MOVING NORTHEAST AT 50 MPH. EXPECT WIND TO 40 OR 50 MPH WHICH MAY KNOCK DOWN SMALL TREE LIMBS. SOME PEA-SIZE HAIL AND HEAVY RAIN CAN ALSO BE EXPECTED.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2004Every state in 2004This day in weather historyWarnings in Georgia, December 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5432637.